Alert archive / Nevada / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 29, 2011, 1:17 AM PDT for Humboldt County, Nevada. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2011, 1:17 AM PDT (08:17 UTC)
- Expired
- Jun 29, 2011, 1:45 AM PDT
- In force
- 28 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Humboldt County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3408 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WUUS55 KLKN 290817 SVRLKN NVC013-290845- /O.NEW.KLKN.SV.W.0005.110629T0817Z-110629T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 117 AM PDT WED JUN 29 2011 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST NEVADA... THIS INCLUDES THE CITY OF MCDERMITT... * UNTIL 145 AM PDT * AT 111 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF MCDERMITT...AND MOVING NORTH AT 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4200 11774 4200 11739 4175 11761 4180 11775 TIME...MOT...LOC 0816Z 193DEG 38KT 4188 11764 $$ MZ
1 follow-up statement
537 WWUS55 KLKN 290828 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 128 AM PDT WED JUN 29 2011 NVC013-290845- /O.CON.KLKN.SV.W.0005.000000T0000Z-110629T0845Z/ HUMBOLDT NV- 128 AM PDT WED JUN 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM PDT FOR EXTREME NORTH CENTRAL HUMBOLDT COUNTY... AT 125 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL HUMBOLDT COUNTY...OR NEAR MCDERMITT...MOVING NORTH AT 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4200 11770 4200 11739 4187 11756 4189 11770 TIME...MOT...LOC 0828Z 193DEG 42KT 4202 11760 $$ MZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:26 PM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 9:26 PM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 926 PM PDT TUE JUN 28 2011 .SYNOPSIS...AN UNSEASONABLY STRONG STORM SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS ALONG WITH GUSTY WINDS THROUGH WEDNESDAY. AN UNUSUAL LATE JUNE COLD FRONT WILL BRING MUCH COOLER TEMPERATURES WEDNESDAY...WITH AFTERNOON TEMPERATURES FALLING BELOW NORMAL. EXPECT A WARMING TREND LATE THIS WEEK THROUGH THE WEEKEND. MONSOONAL MOISTURE IS EXPECTED TO INCREASE ACROSS THE GREAT BASIN NEXT WEEK. && .UPDATE...EXPIRED WIND ADVISORY AND RED FLAG WARNING AS PREVIOUSLY SCHEDULED AS WHILE A FEW LOCATIONS ARE STILL MEETING CRITERIA...MANY LOCATIONS ARE NOT ANY LONGER AND THE REST SHOULD FALL BELOW CRITERIA SHORTLY. WIND ADVISORY AND RED FLAG WARNING REMAIN IN EFFECT FOR WHITE PINE COUNTY DURING THE AFTERNOON ON WEDNESDAY. HAVE HAD SEVERAL INTERESTING THUNDERSTORMS THIS EVENING ACROSS HUMBOLDT COUNTY...ONE WITH A PARTICULARLY INTENSE MESOSCALE CIRCULATION PER KLRX VELOCITY DATA. HAVE ISSUED SEVERAL SVR'S AND SPS'S TO COVER THREAT FROM STORMS...MAINLY STRONG DAMAGING WINDS AND HAIL. WITH INSTABILITY WANING...EXPECT NEWLY DEVELOPING STORMS TO GRADUALLY TREND WEAKER WITH TIME. RCM && .PREV DISCUSSION... /ISSUED AT 415 PM / SYNOPSIS...AN UNSEASONABLY STRONG STORM SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS ALONG WITH GUSTY WINDS THROUGH WEDNESDAY. AN UNUSUAL LATE JUNE COLD FRONT WILL BRING MUCH COOLER TEMPERATURES WEDNESDAY...WITH AFTERNOON TEMPERATURES FALLING BELOW NORMAL. EXPECT A WARMING TREND LATE THIS WEEK THROUGH THE WEEKEND. MONSOONAL MOISTURE IS EXPECTED TO INCREASE ACROSS THE GREAT BASIN NEXT WEEK. SHORT TERM...TONIGHT THROUGH THURSDAY. UNSEASONABLY INTENSE STORM SPINNING OFF THE CALIFORNIA COAST THIS AFTERNOON. VERY UNUSUAL TO SEE SOMETHING THIS STRONG THIS FAR SOUTH IN LATE JUNE. DYNAMIC LIFT ALREADY INCREASING ACROSS NW NEVADA WITH CLOUDS LOWERING/VIRGA INCREASING...AND OCCASIONAL LIGHTNING STRIKES. HAVE NOTICED A SUBTLE SLOWING OF THIS CYCLONE'S PROGRESSION AS IT IS QUITE CUTOFF FROM THE WESTERLIES. 558 DM UPPER LOW EXPECTED TO ONLY BE NEAR SAN FRANCISCO BY SUNRISE WEDNESDAY. TONIGHT...EXPECT THICKENING CLOUDS AND DEVELOPING SHOWERS MAINLY CONFINED TO HUMBOLDT COUNTY. OTHER LOCATIONS TO REMAIN DRY TONIGHT. WILL MAINTAIN WIND ADVISORY THROUGH 9 PM...WITH STRONGEST WINDS CONTINUING FROM TONOPAH TO ELY. ELY HAS REPORTED A PEAK GUST OF 58 MPH THIS AFTERNOON. WEDNESDAY...PACIFIC LOW SLOWLY DRIFTS TO NEAR TONOPAH BY EVENING. EXPECT DECENT DYNAMIC LIFT AND FRONTOGENESIS TO PROGESS ACROSS THE CWA WEDNESDAY...ALONG WITH A STRONG /FOR LATE JUNE/ COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ALONG THE COLD FRONT. WITH THE SLOWER TIMING...IT APPEARS EASTERN NEVADA /FROM ELKO EASTWARD/ WILL HAVE SUFFICIENT TIME TO WARM UP BEFORE FRONTAL PASSAGE. MODELS DEVELOP A HEALTHY INSTABILITY AXIS AHEAD OF COLD FROPA...SO CONVECTION IS LIKELY AND WILL BE MONITORING RADAR TOMORROW FOR ANY STRONGER STORMS. QPF WILL BE LIMITED...WITH PRECIPITATION AMOUNTS CONFINED TO LESS THAN 0.10 INCH FOR MOST LOCALES. MUCH COOLER WEDNESDAY WITH MAX TEMPS FOR MOST VALLEYS FALLING BACK BELOW NORMAL INTO THE 70S. HAVE ISSUED ANOTHER WIND ADVISORY FOR WHITE PINE COUNTY FOR WEDNESDAY AFTERNOON AND EVENING. EXPECT PREFRONTAL S/SW WINDS TO BE STRONG...AVERAGING 30-40 MPH WITH GUSTS EXCEEDING 50 MPH ONCE AGAIN. SHOWERS/CONVECTION WANE WEDNESDAY NIGHT AS LOW WEAKENS AND RAPIDLY EJECTS EAST OF NEVADA. QUIET ZONAL FLOW QUICKLY REESTABLISHES THURSDAY WITH DRIER AIR...SUNSHINE...LESS WIND...AND PLEASANT HIGH TEMPERATURES MAINLY IN THE 70S. BT LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. TYPICAL SUMMER WEATHER EXPECTED FOR THE GREAT BASIN IN THE LONG TERM. QUIET WEATHER WITH SEASONABLY WARM/HOT AFTERNOONS FRIDAY THROUGH THE HOLIDAY WEEKEND. MONSOONAL MOISTURE WILL INCREASE MONDAY THROUGH WEDNESDAY NEXT WEEK. FRIDAY THROUGH SUNDAY...VERY QUIET WEATHER WITH A WARMING TREND AS THICKNESSES CLIMB AND MONSOON ANTICYCLONE INCHES NORTH FROM THE FOUR CORNERS INTO UTAH. MOISTURE VERY LIMITED AS THIS OCCURS...AND ZEROED OUT ALL POP GRIDS THROUGH SUNDAY MORNING. AFTERNOON MAX TEMPS WILL WARM STEADILY...WITH VALLEYS MAINLY IN THE 80S FRIDAY...NEAR 90 SATURDAY...AND WELL INTO THE 90S ON SUNDAY. 592 DM UPPER HIGH IN SW UTAH EXPECTED TO BLOCK ANY APPRECIABLE MONSOON MOISTURE RETURN THROUGH SUNDAY. MONDAY...PATTERN SHIFTS AND STRONG MONSOONAL PATTERN EMERGES ACROSS THE DESERT SW. 12Z ECMWF SHIFTS UPPER HIGH EASTWARD TO WESTERN COLORADO...OPENING THE DOOR FOR SOUTHERLY FLOW AND MONSOONAL MOISTURE TO BEGIN INCREASING ACROSS NEVADA. APPEARS THAT THE TROPICAL CYCLONE DEVELOPING OVER THE BAY OF CAMPECHE/GULF OF MEXICO WILL BE THE CATALYST FOR THIS YEAR'S MONSOON. PREFERRED ECMWF MODEL DIRECTS THE REMNANTS OF THIS TROPICAL SYSTEM AROUND THE UPPER RIDGE...INTO NE MEXICO FRIDAY...TEXAS BIG BEND/CHIHUAHUA MEXICO SATURDAY...AND INTO SOUTHERN ARIZONA/SONORA ON SUNDAY. ONCE UPPER HIGH SHIFTS EASTWARD...MOISTURE IN ARIZONA WILL BE FREE TO FLOW NORTH INTO THE GREAT BASIN. FIRST MENTIONABLE POPS IN THE GRIDS ARE FOR MONDAY...WITH ONLY MINIMAL SLIGHT CHANCES FOR THUNDERSTORMS IN THE AFTERNOON NEAR THE CENTRAL NEVADA CONVERGENCE ZONE /ALONG AND SOUTH OF U.S. HIGHWAY 50/. CHANCES FOR RAIN/THUNDERSTORMS SHOULD ONLY INCREASE TUESDAY AND WEDNESDAY...AS MONSOON MOISTURE FLUX IS MAINTAINED FROM ARIZONA/SONORA AROUND 590 DM UPPER HIGH IN COLORADO/NEW MEXICO. RAIN CHANCES WILL BE BEST ACROSS WHITE PINE COUNTY OF COURSE...AND FUTURE SHIFTS WILL NEED TO RAISE PRECIPITATION CHANCES FURTHER ONCE ALL MODELS GRASP THIS COMING PATTERN CHANGE. BT AVIATION...STRONG S/SW WINDS WILL CONTINUE AT ALL TAF SITES INTO THIS EVENING AS UNSEASONABLY STRONG STORM SYSTEM APPROACHES NORTHERN CALIFORNIA. STRONGEST WINDS WILL CONTINUE AT KTPH AND KELY...WHERE GUSTS OF 45-50 KTS ARE LIKELY ALONG WITH AREAS OF BLDU. GUSTS NEAR 35 KTS AT KEKO...MUCH LESS WIND AT KWMC. LOWERING CLOUD CEILINGS AND VCSH AT KWMC THROUGH 12Z WED...ALL OTHER SITES DRY THROUGH TONIGHT. UNSEASONABLY STRONG COLD FRONT IS EXPECTED TO PRODUCE -SHRA/-TSRA AND GUSTY WINDS NEAR ALL TAF SITES WEDNESDAY. BT FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS IN PROGRESS AS EXPECTED MAINLY SOUTH OF I-80 WITH STRONG S/SW WINDS COMBINING WITH RH OF 5-10%. WILL MAINTAIN RED FLAG WARNING FOR ZONES 454/455/457 THROUGH 9 PM. WINDS WILL REMAIN QUITE BREEZY OVERNIGHT WITH AT LEAST SOME RH RECOVERY. ISOLATED LIGHTNING STRIKES POSSIBLE FOR ZONE 467 THROUGH TONIGHT. HAVE ISSUED ANOTHER RED FLAG WARNING FOR ZONE 455/WHITE PINE COUNTY FOR WEDNESDAY. STRONG S/SW PREFRONTAL WINDS WILL PERSIST ACROSS ZONE 455 THROUGH MUCH OF WEDNESDAY. MIN RH VALUES MORE MARGINAL NEAR 13-16% BUT WINDS WILL BE STRONG AVERAGING 30-40 MPH. STRONG COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS AFFECTING ALL ZONES WEDNESDAY. CWR WILL BE QUITE LOW...WITH LIMITED QPF AND MOST LOCATIONS RECEIVING LESS THAN 0.10 INCH. NONETHELESS...EXPECT INCREASED LAL AS THIS FRONT PASSES WEDNESDAY AND WEDNESDAY EVENING. BT HYDROLOGY...LAMOILLE CREEK IS STILL HOLDING STEADY AT MINOR FLOOD STAGE LEVEL...WITH CONTINUING HIGH FLOWS FOR THE NEXT FEW DAYS. ON THE HUMBOLDT MAIN STEM...SLOW MOVING CREST WILL MOVE FROM DOWNSTREAM OF DEETH TOWARD ELKO. NOT CLEAR AT THIS TIME IF IT WILL FLOOD BUT DOES NOT LOOK LIKE IT WANTS TO. FURTHER DOWN TOWARD CARLIN AND PALISADES THE CREST IS ABOVE ACTION STAGE AND SO ISSUING STATEMENTS ON IT. EVEN FURTHER DOWN AT BATTLE MOUNTAIN AND COMUS THE RIVER IS IN FLOOD AND WILL REMAIN SO. AGAIN THE WAVES ALONG THE RIVER MOVE VERY SLOWLY SO STAY TUNED. SOUTH FORK HUMBOLDT...WATER RELEASES FROM THE DAM APPEAR TO HAVE DECREASED FROM MONDAY AND SO THE RIVER STAGE HEIGHT IS DOWN. THIS IS MOST LIKELY DUE TO DRAMATICALLY REDUCED SNOW PACK. BB && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 8 PM PDT WEDNESDAY FOR WHITE PINE COUNTY. WIND ADVISORY FROM 11 AM TO 8 PM PDT WEDNESDAY FOR WHITE PINE COUNTY. && 93
Hazardous weather outlook, Jun 28, 9:20 PM PDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 920 PM PDT TUE JUN 28 2011 NVZ013-032>034-036-037-300430- NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 920 PM PDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-300430- WHITE PINE COUNTY- 920 PM PDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WINDS ARE EXPECTED TO REDEVELOP ACROSS WHITE PINE COUNTY ON WEDNESDAY. GUSTS WILL AGAIN REACH 50 MPH...WITH ISOLATED PLACES POSSIBLY SEEING GUSTS TO 60 MPH. A WIND ADVISORY IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. RCM
In the hours before
Special weather statement, Jun 28, 8:50 PM PDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 850 PM PDT TUE JUN 28 2011 NVZ030-290430- HUMBOLDT COUNTY NV- 850 PM PDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT COUNTY UNTIL 930 PM PDT... AT 848 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARADISE VALLEY...MOVING NORTH AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MCDERMITT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4200 11729 4143 11752 4147 11775 4200 11783 TIME...MOT...LOC 0350Z 195DEG 35KT 4155 11760 DD
Special weather statement, Jun 28, 10:59 PM PDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1059 PM PDT TUE JUN 28 2011 NVZ030-290645- HUMBOLDT COUNTY NV- 1059 PM PDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUMBOLDT COUNTY UNTIL 1145 PM PDT... AT 1057 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF PARADISE VALLEY...MOVING NORTH AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHEASTERN HUMBOLDT COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4200 11756 4200 11704 4149 11721 4151 11745 TIME...MOT...LOC 0559Z 186DEG 31KT 4159 11731 DD
Special weather statement, Jun 29, 12:19 AM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1219 AM PDT WED JUN 29 2011 NVZ030-290745- HUMBOLDT COUNTY NV- 1219 AM PDT WED JUN 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUMBOLDT COUNTY UNTIL 1245 AM PDT... AT 1214 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF MCDERMITT...MOVING NORTH AT 60 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME NORTHEASTERN HUMBOLDT COUNTY...EAST OF US 95. && LAT...LON 4199 11757 4200 11723 4172 11728 4172 11766 TIME...MOT...LOC 0719Z 191DEG 51KT 4191 11740 MZ
Local storm report, Jun 29, 12:37 AM PDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1237 AM PDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM NON-TSTM WND GST 12 E PINTO SUMMIT 39.41N 115.70W
06/28/2011 M58.00 MPH WHITE PINE NV MESONET
PANCAKE SUMMIT NDOT SENSOR -- 6526 FT AMSL
0120 PM NON-TSTM WND GST 46 E TONOPAH 38.19N 116.42W
06/28/2011 M69.00 MPH NYE NV MESONET
WARM SPRINGS SUMMIT CEMP -- 7550 FT AMSL
0232 PM NON-TSTM WND GST ELY AIRPORT 39.29N 114.85W
06/28/2011 M58.00 MPH WHITE PINE NV ASOS
ELY AIRPORT ASOS -- 6262 FT AMSL
0441 PM NON-TSTM WND GST 27 ENE EUREKA AIRPORT 39.74N 115.52W
06/28/2011 M62.00 MPH WHITE PINE NV MESONET
ALLIGATOR RIDGE RAWS -- 6675 FT AMSL
0503 PM NON-TSTM WND GST 5 SW RUBY VALLEY 40.73N 115.25W
06/28/2011 M61.00 MPH ELKO NV MESONET
RUBY VALLEY RAWS -- 6900 FT AMSL
0610 PM NON-TSTM WND GST 12 SSE ELY 39.10N 114.76W
06/28/2011 M79.00 MPH WHITE PINE NV MESONET
SCHELL CREEK ELK VIEW NDOT SENSOR -- 6687 FT AMSL
0631 PM NON-TSTM WND GST 5 WSW ELY 39.22N 114.97W
06/28/2011 M58.00 MPH WHITE PINE NV MESONET
MURRAY SUMMIT NDOT SENSOR -- 7290 FT AMSL
0711 PM NON-TSTM WND GST 28 NNE TONOPAH 38.49N 117.10W
06/28/2011 M60.00 MPH NYE NV MESONET
QUIMA PEAK RAWS -- 7984 FT AMSL
&&
MZSpecial weather statement, Jun 29, 1:05 AM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 105 AM PDT WED JUN 29 2011 NVZ030-290830- HUMBOLDT COUNTY NV- 105 AM PDT WED JUN 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT COUNTY UNTIL 130 AM PDT... AT 102 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHEAST OF OROVADA...MOVING NORTH AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MCDERMITT AND US 95 SOUTH OF MCDERMITT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4200 11738 4159 11763 4176 11796 4200 11788 TIME...MOT...LOC 0804Z 193DEG 38KT 4178 11770 MZ
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:32 PM PDT | Special Weather Statement | LKN | Humboldt | 28 min |
| Jun 28, 6:41 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 34 min |
| Jun 28, 7:12 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 18 min |
| Jun 28, 8:50 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jun 28, 10:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jun 29, 12:19 AM PDT | Special Weather Statement | LKN | 26 min | |
| Jun 29, 1:05 AM PDT | Special Weather Statement | LKN | 25 min | |
| Jun 29, 1:39 AM PDT | High Wind Warning | LKN | White Pine | 18 hr |
| Jun 29, 1:39 AM PDT | Wind Advisory | LKN | Elko | 18 hr |
| Jun 29, 1:44 AM PDT | Special Weather Statement | LKN | Humboldt | 61 min |
| Jun 29, 8:19 AM PDT | Special Weather Statement | LKN | 41 min | |
| Jun 29, 9:12 AM PDT | Special Weather Statement | LKN | 48 min | |
| Jun 29, 11:33 AM PDT | Severe Thunderstorm Warning | LKN | Elko | 42 min |
| Jun 29, 12:19 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jun 29, 12:42 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jun 29, 1:56 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 49 min |
| Jun 29, 3:03 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jun 29, 3:16 PM PDT | Special Weather Statement | LKN | 44 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.